Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV - Atriple - Eyesight
Apr 2, 2010

I have been diagnosed with HIV and have been on Atripla for the last 5 months. My numbers are now undetectable; however, my eyesight has gotten worse over the last few months. I have had glasses since I was 10 years old (I am now 34), bifocals for the last 5, my family has a long history of eye problems (cataracts, glaucoma, macular degeneration). So, I am unsure whether my eyesight problem is related to hereditary traits, the HIV, the medication, or a combination of these things.

Response from Dr. Henry

Atripla rarely directly causes eye problems. Sometimes immune reconstitution can cause eye problems or return to health with weight gain can induce glucose intolerance (diabetes) so a standard and thorough eye exam (often by an ophthalmologist) is recommended to sort out those factors to determine the cause and thus be able to make appropriate recommendation. KH



Previous
Foods and Supplements to gain weight
Next
extreme palpitation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement